• Celia Celia
    January 20, 2009
    When do the side effects of Topamax wear off?
    Celia Celia
    January 20, 2009

    I started getting the side effects of what i think is Topamax in the beginning of November. Extreme dizziness, confusion, tierd, speech problems. I just started decreasing the dose to hopefully be of the med soon? The doc said about 3 weeks. How long till the side effects r gone?

    READ MORE

FROM OUR EXPERTS

  • Teri Robert
    Health Guide
    January 20, 2009
    Teri Robert
    Health Guide
    January 20, 2009

    Celia,

     

    The half-life of Topamax is 21 hours, so 99% of it will be out of your system about five days after your last dose.It can take a couple of weeks after that for the side effects to stop.

     

    Teri

    • Angel
      September 02, 2011
      Angel
      September 02, 2011

      I was on Topamax 25mg for 3 days. it was horrible and so the Dr cut it off on Aug 1. I was in bed for a week after. Now I'm up and around but it's been 31 days and I'm still feeling like I have this odd feeling of being off balance. It's sort of like vertigo but the room isn't spinning, I feel floaty and it bothers my eyes a lot. The doctors have no idea what's going on and claim it has nothing to do with the Topamax. I've never had this before and it started the same time as the Topamax so I'm pretty sure it messed something up inside me. What do you think? Could it have thrown my balance off? Something to do with my inner ear?

      READ MORE
    • findingAnswers
      November 03, 2012
      findingAnswers
      November 03, 2012

      Strait off their website:

       

      http://www.topamax.com/how-topamax-may-help--what-to-expect.html

       

      IMPORTANT SAFETY INFORMATION 

      Warnings and Precautions

      TOPAMAX® may cause eye problems. Serious eye problems include: sudden decrease in vision with or without eye pain and redness; blockage of fluid in the eye causing increased pressure in the eye (secondary angle closure glaucoma). These eye problems can lead to permanent loss of vision if not treated. You should call your healthcare professional right away if you have any new eye symptoms. 

       

      Get to your Dr. or an Opthalmologist immediately!

      READ MORE

FROM OUR COMMUNITY

  • Venessa January 23, 2009
    Venessa
    January 23, 2009

    I have been on Topamax for 3 years now and I still have all of the side effects.  I also have numbness in my fingers and toes.  Sometimes my toes fill like they are burning.  The side effects are no fun but it is the only medicine I have taken to help my condition.  Venessa

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

http://www.healthcentral.com/migraine/cf/slideshows/10-ways-for-migraineurs-to-sneak-in-some-exercise
Migraine Medications and Treatments
Exercise Tips for Migraineurs
Support, Advocacy, Legal Issues
6 Indulgences for Moms with Migraines